Mississippi, 2009Damaging Wind in Mississippi, June 28, 2009
June 28, 2009 · NWS JAN · 1 event in 1 county or zone
Scattered thunderstorms developed across the region during the afternoon. A few storms were strong with only one reaching severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the region during the afternoon. A few storms were strong with only one reaching severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 28, 3:15 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT SUN JUN 28 2009
.SHORT TERM...BEEN A SCORCHER TODAY...AGAIN. DESPITE CLOUDS AND
SCATTERED PRECIP BREAKING OUT AHEAD OF A COLD FRONT COMING DOWN FROM
THE NORTH...TEMPERATURES ROSE QUICKLY THIS MORNING AND IT HAS BEEN
THE HOTTEST DAY OF THE YEAR THUS FAR IN MANY SPOTS ACROSS THE
ARKLAMISS. SEE THE CLIMATE SECTION BELOW FOR SOME PRELIMINARY
DETAILS ON RECORDS.
HOT TEMPERATURES AROUND THE CENTURY MARK GENERALLY DELIVER AT LEAST
SOME POTENTIAL FOR SEVERE WEATHER AROUND HERE IN THE SUMMER WHEN
THERE ARE THUNDERSTORMS. THIS IS MAINLY DUE TO ENHANCED POTENTIAL
FOR WET MICROBURSTS AND DAMAGING WIND GUSTS. TODAY IS NO DIFFERENT
WITH A MINOR DISTURBANCE ASSOCIATED WITH THE COLD FRONT COMING INTO
THE NORTH HELPING TO GIVE STORMS NORTH OF I-20 A BIT OF A BOOST. THE
IMPACT OF THIS DISTURBANCE WILL BE GREATEST OVER NORTHEAST ZONES
WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM.
JUDGING THE COVERAGE AND TIMING OF THUNDERSTORM CHANCES FOR THE
REGION OVER THE NEXT 24 HOURS AS THIS FRONT COMES THROUGH IS
DIFFICULT. SOME (OR MOST OF THE ACTIVITY) MAY TEND TO DWINDLE EARLY
THIS EVENING AS SURFACE-BASED INSTABILITY WANES AND UPPER SUPPORT
REMAINS GENERALLY WEAK. HOWEVER...DECENT THETAE ADVECTION GOING
THROUGH THE NIGHT ALONG AND SOUTH OF THE FRONT WILL BE ACCOMPANIED
BY INCREASING ATMOSPHERIC ACSENT AS THE NIGHT GOES ON.
THUS...OVERNIGHT ACTIVITY IS POSSIBLE...ESPECIALLY SOMEWHERE IN THE
VICINITY OF THE I-20 CORRIDOR. HOWEVER...MOST OF THE SEVERE
POTENTIAL WITH STORMS SHOULD MAINLY END THIS EVENING AS ANY
REINVIGORATED ACTIVITY LATE TONIGHT SHOULD REMAIN SEPARATED FROM THE
BOUNDARY LAYER.
AFTER DAYBREAK TOMORROW THE COLD FRONT SHOULD CONTINUE TO PUSH
STEADILY SOUTH AND WORK SOUTH OF THE BULK OF MY AREA BY MID
AFTERNOON OR SO. ANY CLUSTERS OF SHOWERS AND STORMS GOING ON ALONG
AND SOUTH OF I-20 IN THE MORNING WILL PROVIDE CLOUDS AND OUTFLOW
BOUNDARIES TO DELAY WARMING. THUS...HEAT AND INSTABILITY WILL LIKELY
NOT HAVE A CHANCE TO GET VERY HIGH IN SOUTHERN ZONES BEFORE THE
FRONT COMES THROUGH AND ENDS RAIN CHANCES. FOR THAT REASON I
REMAINED NEAR CONSERVATIVE MAV POP NUMBERS FOR MONDAY...ALTHOUGH
SOME MODELS SUCH AS THE EURO SUGGEST THE POSSIBILITY OF PERHAPS A
LOT MORE GOING ON.
BUT LOOK FOR WHATEVER RAIN THERE IS LEFT IN SOUTHERN ZONES TO BE OUT
OF THERE BY TOMORROW EVENING DRIER AIR FLOWING IN...AS WELL AS
SURFACE HIGH PRESSURE. TEMPERATURES SHOULD BE ABLE TO DIP DOWN INTO
THE 60S IN ALL SPOTS BY TUESDAY MORNING.
EXPECTING RELATIVELY COOL NIGHTS WITH LOWS RANGING FROM THE MID 60S
TO LOWER 70S AND HIGHS MAINLY IN THE LOW TO MID 90S TO BE THE RULE
TUESDAY AND WEDNESDAY WITH ONLY A FEW HIGHER CLOUDS STREAMING
OVERHEAD. DESPITE THE WARM DAYTIME TEMPERATURES...MUCH LOWER
AFTERNOON RH VALUES WILL MEAN THAT HEAT INDICES WILL NOT BE A
PROBLEM.
WILL POST THE PREVIOUS LONG TERM DISCUSSION BELOW AS THAT STILL
APPLIES GIVEN TODAYS SUITE OF RUNS AVAILABLE. /BB/
.LONG TERM...(THURSDAY THROUGH SUNDAY)...ONLY THE 00Z GFS AND 12Z
EUROPEAN BUILDS THE RIDGE BACK INTO THE REGION DURING THIS
PERIOD...WHILE THE GFS ENSEMBLES AND OTHER MODELS KEEP THE ARKLAMISS
UNDER NORTHWEST FLOW UNDER THE UPPER TROUGH. THE 00Z EUROPEAN CAME
ACROSS TO THIS SOLUTION OF NORTHWEST FLOW ALOFT. PRECIPITABLE WATER
WILL GRADUALLY INCREASE DURING THIS PERIOD THIS WILL HELP SOME
ISOLATED CONVECTION TO DEVELOP. WITH NORTHWEST FLOW A SERIES OF WEAK
TROFS WILL COME THROUGH COMBINING WITH RESIDUAL CONVECTIVE
BOUNDARIES. THE TIMING OF THESE WEAK TROFS IS NOT VERY GOOD AMONG
MODEL SOLUTIONS. SO WILL PUT IN LOW MEX POPS FOR THE PERIOD. WITH
THE INCREASE IN MOISTURE...MUGGY NIGHTS AND HUMID DAYS WILL COME
BACK INTO THE PICTURE. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE
90S...WHICH IS CLOSE TO MEX GUIDANCE AND LOWS WILL GRADUALLY RISE
BACK TO THE LOWER 70S BY SATURDAY MORNING WHICH GOES WITH MEX
GUIDANCE. AREAS THAT DO RECEIVE SOME NEEDED RAINS DURING THE DAY
WILL PLAY HAVOC WITH AFTERNOON HIGHS./17/
&&
.CLIMATE...HOT DAYS CONTINUING TODAY AND SUNDAY. BELOW IS A LIST OF
THE RECORD HIGHS THROUGH SUNDAY.
SITE 6/28
GLH 101(1925)
GWO 104(1954)
HBG 101(1954)
JAN 103(1988)
MEI 102(1988)
TVR 99 (1954)
*PRELIMINARY NUMBERS INDICATE THAT THESE RECORDS ARE IN JEOPARDY OF
BEING BROKEN OR AT LEAST TIED AT ALL STATIONS EXCEPT GLH AND GWO.
PLEASE CHECK OF UPCOMING CLIMATE REPORTS (JANCLI***) OR RER REPORTS
(JANRER***) FOR OFFICIAL NUMBERS CONCERNING TODAYS HIGH
TEMPERATURES. /BB/
&&
.AVIATION...ISOLATED TO SCATTERED SHRA/TSRA WILL AFFECT THE REGION
AHEAD OF A COLD FRONT COMING IN FROM THE NORTH THROUGH EARLY THIS
EVENING. CLOUD LAYERS WILL CONTINUE TONIGHT GENERALLY ABOVE 5K FEET
AS WILL ISOLATED TSRA MUCH OF THE NIGHT AS ACTUAL FRONT SETTLES SWD
TO INTERSTATE 20 LATE TONIGHT.
BROKEN CEILINGS ABOVE 15K FEET CAN BE EXPECTED FOR EARLY MONDAY AS
ISOLATED SHRA/TSRA LIKELY TO BECOME CONFINED TO S OF I-20 NEAR TO
THE FRONTAL ZONE. THE FRONT SHOULD STALL ALONG I-10 AXIS MONDAY
AFTERNOON THROUGH THE EVENING. ANY SUB-VFR CONDITIONS AWAY FROM
THUNDERSTORMS IN THE MORNING WILL MAINLY BE FROM PATCHY MIST
OCCURRING AT GLH/GWO/GTR/CBM. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 93 64 95 / 34 20 4 7
MERIDIAN 74 95 62 94 / 34 15 4 7
VICKSBURG 73 94 65 96 / 34 21 4 7
HATTIESBURG 76 96 67 94 / 32 29 11 11
NATCHEZ 74 92 65 93 / 31 29 11 12
GREENVILLE 72 92 63 95 / 30 14 0 6
GREENWOOD 70 92 64 95 / 24 13 0 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
50Hazardous weather outlook, Jun 28, 1:51 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN JUN 28 2009
MSZ026>033-036>039-044>046-050>052-056>058-292000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
251 PM CDT SUN JUN 28 2009
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WINDS OF 65 MPH.
AN INCOMING COLD FRONT WILL CROSS THIS AREA AND COMBINE WITH THE HIGH
HEAT AND HUMIDITY TO PRODUCE THE SCATTERED THUNDERSTORMS. THE
THUNDERSTORMS SHOULD DIMINISH BY 10 PM TONIGHT.
THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY
COOLER AIR WILL KEEP HEAT INDEXES BELOW 95 DEGREES ON MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS EVENING BUT
OTHERWISE IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>043-047>049-053>055-292000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-
HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
251 PM CDT SUN JUN 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH THIS EVENING. THE PRIMARY RISK FROM THESE STORMS WILL BE
WIND GUSTS OF 50 TO 60 MPH. AN INCOMING COLD FRONT WILL CROSS THIS
AREA AND COMBINE WITH THE HIGH HEAT AND HUMIDITY TO PRODUCE THE
SCATTERED THUNDERSTORMS. THE THUNDERSTORMS SHOULD DIMINISH BY 10 PM
TONIGHT.
THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY
COOLER AIR WILL KEEP HEAT INDEXES BELOW 100 DEGREES ON MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
LAZ024-026-MSZ059>066-072>074-292000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
251 PM CDT SUN JUN 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND MONDAY
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
THE PRIMARY RISK FROM THESE STORMS WILL BE WIND GUSTS OF 50 MPH. AN
INCOMING COLD FRONT WILL CROSS THIS AREA LATE TONIGHT AND COMBINE
WITH THE HOT AND MOIST AIR MASS TO PRODUCE THE THUNDERSTORMS WHICH
SHOULD DIMINISH BY AROUND MIDNIGHT.
THE HEAT ADVISORY EXPIRES AT 7 PM THIS EVENING. DRIER AND SLIGHTLY
COOLER AIR WILL KEEP HEAT INDEXES BELOW 105 DEGREES ON MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
40
In the hours before
Special weather statement, Jun 28, 3:02 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT SUN JUN 28 2009
LAZ016-025-MSZ047-053-282145-
TENSAS LA-CLAIBORNE MS-WARREN MS-MADISON LA-
402 PM CDT SUN JUN 28 2009
...STRONG THUNDERSTORM PASSING SOUTH OF VICKSBURG MOVING SOUTHEAST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
3 MILES NORTHWEST OF LE TOURNEAU AT 401 PM CDT...MOVING SOUTHEAST AT
20 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN WARREN AND NORTHERN CLAIBORNE COUNTIES...AND
SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
40
Special weather statement, Jun 28, 3:11 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SUN JUN 28 2009
MSZ028-029-032-282155-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
411 PM CDT SUN JUN 28 2009
...A CLUSTER OF STRONG THUNDERSTORMS NEAR LODI AND WINONA MOVING
SOUTHEAST...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED OVER LODI AND WINONA AT 410 PM CDT...MOVING
SOUTHEAST AT 25 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL CHOCTAW...EASTERN MONTGOMERY AND SOUTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
40
Special weather statement, Jun 28, 3:16 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN JUN 28 2009
MSZ051-282200-
NEWTON MS-
416 PM CDT SUN JUN 28 2009
...STRONG THUNDERSTORMS OVER DECATUR MOVING SOUTHEAST...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER DECATUR AT 415 PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
40
Special weather statement, Jun 28, 3:40 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT SUN JUN 28 2009
MSZ026-027-282225-
GRENADA MS-CARROLL MS-
440 PM CDT SUN JUN 28 2009
...STRONG THUNDERSTORMS IN WEST GRENADA COUNTY MOVING SOUTH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
4 MILES NORTHWEST OF HOLCOMB AT 439 PM CDT...MOVING SOUTH SOUTHEAST
AT 25 MPH. STORMS COULD ALSO IMPACT THE CARROLLTON AREA.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CARROLL AND WESTERN GRENADA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
40
Special weather statement, Jun 28, 4:46 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT SUN JUN 28 2009
MSZ025-035-036-282315-
LEFLORE MS-HOLMES MS-HUMPHREYS MS-
546 PM CDT SUN JUN 28 2009
...STRONG THUNDERSTORM MOVING INTO HOLMES COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF SWIFTOWN AT 546
PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES AND
SOUTHWESTERN LEFLORE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
BYB
Special weather statement, Jun 28, 5:38 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT SUN JUN 28 2009
MSZ043-048-049-290005-
HINDS MS-RANKIN MS-MADISON MS-
638 PM CDT SUN JUN 28 2009
...STRONG STORM MOVING ACROSS ROSS BARNETT RESERVOIR...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF MADISON AT 638 PM
CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTH CENTRAL MADISON...CENTRAL RANKIN AND EXTREME
NORTHEASTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
EEC
Thunderstorm Wind, Madison
- When
- June 28, 5:39 PM CST
- Where
- Madison County, 2.93 mi SE of Madison Campbell Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.400, -90.065
A 61 mph wind gust was measured at the Ross Barnett control tower.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Minnesota, June 28, 20092 deaths · 1 event
- Flash Flood and Damaging Winds in Florida, June 28, 2009$630,000 · 55 kt wind · 11 events
- Lightning Strike in South Carolina, June 28, 20091 injured · $300,000 · 1 event
- Hail and Damaging Winds in Tennessee, June 28, 2009$125,000 · 60 kt wind · 12 events
- Flash Flooding in Texas, June 28 to 30, 2009$150,000 · 2 events
- Damaging Winds in Alabama, June 28, 2009$49,000 · 55 kt wind · 14 events
- Tornado and Flash Flood in Alabama, June 28, 2009$49,000 · EF0 · 11 events
- Damaging Winds in Georgia, June 28, 2009$27,000 · 50 kt wind · 8 events
- Flash Flooding in New Mexico, June 28, 2009$30,000 · 2 events
- Flash Flood in Nebraska, June 28, 2009$25,000 · 1 event
- Damaging Winds in Kentucky, June 28, 2009$20,000 · 60 kt wind · 5 events
- Damaging Wind in Tennessee, June 28, 2009$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183003.